Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 101, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 14, 2011, 9:24 PM CDT. It took effect at Apr 15, 2011, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 9:24 PM CDT (02:24 UTC)
- In effect from
- Apr 15, 2011, 6:00 AM CDT
- Expired
- Apr 15, 2011, 9:49 PM CDT
- In force
- 16 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
443 WHUS74 KLIX 150224 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 924 PM CDT THU APR 14 2011 ...WINDY CONDITIONS TO DEVELOP FRIDAY... .A DEEPENING LOW OVER THE PLAINS WILL MOVE INTO THE MIDWEST FRIDAY. THE PRESSURE DIFFERENCES WILL INCREASE OVER THE LOWER MISSISSIPPI AND NORTH CENTRAL GULF OF MEXICO FRIDAY AND FRIDAY NIGHT. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT FRIDAY AND FRIDAY NIGHT. GMZ530-532-534-536-538-550-552-570-572-151030- /O.NEW.KLIX.SC.Y.0101.110415T1100Z-110415T2300Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 924 PM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CDT FRIDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT HIGHER GUSTS. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL RANGE FROM 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ555-557-575-577-151030- /O.NEW.KLIX.SC.Y.0101.110415T1100Z-110417T1100Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 924 PM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT HIGHER GUSTS FRIDAY. WINDS OF 20 KNOTS WILL BECOME SOUTHWEST FRIDAY EVENING AND SHIFT NORTHWEST AT 20 KNOTS AFTER THE COLD FRONT PASSAGE FRIDAY NIGHT AFTER MIDNIGHT. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
082 WHUS74 KLIX 150902 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 402 AM CDT FRI APR 15 2011 ...WINDY CONDITIONS TO DEVELOP FRIDAY... .A DEEPENING LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE INTO THE MIDWEST STATES LATER TODAY. THE PRESSURE DIFFERENCES WILL INCREASE OVER THE LOWER MISSISSIPPI VALLEY AND NORTH CENTRAL GULF OF MEXICO TODAY. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. GMZ530-532-534-536-538-550-552-570-572-151715- /O.CON.KLIX.SC.Y.0101.110415T1100Z-110415T2300Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 402 AM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT HIGHER GUSTS TO 30 KNOTS. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL RANGE FROM 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ555-557-575-577-151715- /O.CON.KLIX.SC.Y.0101.110415T1100Z-110417T1100Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 402 AM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT HIGHER GUSTS FRIDAY. WINDS OF 20 KNOTS WILL BECOME SOUTHWEST FRIDAY EVENING AND SHIFT NORTHWEST AT 20 KNOTS AFTER THE COLD FRONT PASSAGE FRIDAY NIGHT AFTER MIDNIGHT. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24/RR
538 WHUS74 KLIX 151503 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1003 AM CDT FRI APR 15 2011 ...WINDY CONDITIONS EXPECTED TODAY... .A DEEPENING LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE INTO THE MIDWEST STATES LATER TODAY. THE PRESSURE DIFFERENCES WILL INCREASE OVER THE LOWER MISSISSIPPI VALLEY AND NORTH CENTRAL GULF OF MEXICO TODAY. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT TODAY. GMZ555-557-575-577-152300- /O.EXT.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1003 AM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHERLY WINDS AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS TO AROUND 30 KNOTS ARE EXPECTED THROUGH FRIDAY EVENING. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-550-552-570-572-152300- /O.CON.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 1003 AM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHERLY WINDS TO AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS TO 30 KNOTS THROUGH FRIDAY EVENING. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL RANGE FROM 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
826 WHUS74 KLIX 152055 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT FRI APR 15 2011 ...WINDY CONDITIONS EXPECTED TODAY... .A DEEPENING LOW PRESSURE SYSTEM OVER THE MIDWEST WILL CONTINUE TO IMPACT THE COASTAL WATERS AND TIDAL LAKES THROUGH THIS EVENING. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS EVENING. GMZ530-160500- /O.UPG.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/ /O.NEW.KLIX.GL.W.0006.110415T2055Z-110416T0600Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 355 PM CDT FRI APR 15 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY WINDS TO AROUND 25 KNOTS WITH FREQUENT HIGHER GUSTS TO 35 KNOTS THROUGH FRIDAY EVENING. * SEAS: WAVES FROM 3 TO 4 FEET PRODUCING VERY ROUGH BOATING CONDITIONS THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ532-534-536-538-550-552-555-557-570-572-575-577-160500- /O.EXT.KLIX.SC.Y.0101.000000T0000Z-110416T0600Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 355 PM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: SOUTHERLY WINDS TO AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS TO 30 KNOTS THROUGH FRIDAY EVENING. * SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL RANGE FROM 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
519 WHUS74 KLIX 160249 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 949 PM CDT FRI APR 15 2011 ...WINDS EASING OVER THE COASTAL WATERS... .WINDS IN ADVANCE OF THE COLD FRONT HAVE EASED INTO THE 15 TO 20 KNOT RANGE ACROSS MOST AREAS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS MOST WATERS FOR THE REMAINDER OF THE NIGHT. GMZ530-160400- /O.CAN.KLIX.GL.W.0006.000000T0000Z-110416T0600Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 949 PM CDT FRI APR 15 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. WINDS SHOULD GENERALLY REMAIN AROUND 15 KNOTS THROUGH EARLY MORNING...AND EASE TO AROUND 10 KNOTS BEFORE SUNRISE. $$ GMZ532-534-536-538-550-552-555-557-570-572-575-577-160400- /O.CAN.KLIX.SC.Y.0101.000000T0000Z-110416T0600Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 949 PM CDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE EASED INTO THE 15 TO 20 KNOT RANGE ACROSS THE COASTAL WATERS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION FOR THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:31 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 14, 3:31 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 331 PM CDT THU APR 14 2011 .SHORT TERM... A SIGNIFICANT SEVERE WEATHER EVENT LOOKS TO BE SHAPING UP FOR PORTIONS OF THE FORECAST AREA TOMORROW. ALL OF THE SHORT TERM MODELS ARE IN VERY AGREEMENT ON THE DEVELOPMENT OF A FAVORABLE THERMODYNAMIC AND DYNAMIC ENVIRONMENT FOR SEVERE THUNDERSTORMS HEADING INTO TOMORROW. OVERALL...THE ENVIRONMENT WILL BE HIGHLY SHEARED AND HIGHLY UNSTABLE. ALL CONVECTIVE MODES WILL BE SUPPORTED...BUT THE PREDOMINANT FEATURES WILL BE MORE LINEAR IN NATURE. AFTER REVIEWING MODEL SOUNDINGS AT VARIOUS LOCATIONS...IT APPEARS THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE TO THE NORTH OF THE INTERSTATE 10 CORRIDOR...WITH THE HIGHEST RISK OVER SOUTHWEST MISSISSIPPI AND THE FLORIDA PARISHES. HODOGRAPHS SHOW SOME DIRECTIONAL SHEAR IN THE LOWEST 1-2 KM...WITH STRONG SPEED SHEAR NOTED ABOVE 2 KM. OVERALL 0-6KM SHEAR IS OVER 40 KNOTS AND CAPE VALUES ARE EXPECTED TO BE OVER 2000 J/KG...WHICH WOULD SUPPORT THE DEVELOPMENT OF DEEP CONVECTION IN THE REGION. THE STRONGEST SHEAR IS OVER NORTHERN AREAS WITH WEAKER SHEAR NOTED OVER THE SOUTHSHORE AND BATON ROUGE AREAS. ADDITIONALLY...THE SOUNDINGS HAVE A CLASSIC HOUR-GLASS SHAPE WHICH SUPPORTS THE DEVELOPMENT OF STRONG DAMAGING WINDS. A STRONG 50+ KNOT JET STREAK EXTENDING DOWN TO AROUND 700MB COMBINED WITH DRY AIR IN THE MID-LEVELS WILL SUPPORT THE DEVELOPMENT OF STRONG BOW ECHOES TOMORROW AFTERNOON...AS THE STRONGER WINDS ALOFT ARE TRANSPORTED DOWN TO THE SURFACE. DECENT LAPSE RATES AND CAPE VALUES IN THE HAIL FORMATION ZONE BETWEEN -10 TO -30C WILL ALSO SUPPORT THE DEVELOPMENT OF SOME LARGER HAIL. THE TORNADO THREAT WILL BE LOWEST OF ALL...MAINLY DUE TO DOWNDRAFT DOMINATED SYSTEMS TAKING HOLD...BUT A FEW TORNADOES COULD DEVELOP IN STORMS AHEAD OF THE MAIN SQUALL LINE...DUE TO VERY LOW LCL LEVELS AND DECENT 0-3KM DIRECTIONAL SHEAR OVER OUR NORTHEASTERN CWA. THE MODELS ARE ALSO IN GOOD AGREEMENT ON THE TIMING OF THIS POTENTIAL SEVERE WEATHER EVENT. EXPECT INITIAL CONVECTION TO DEVELOP IN THE LATE MORNING HOURS OVER OUR NORTHWESTERN ZONES...SPECIFICALLY NEAR THE BATON ROUGE METRO AREA. CONVECTION SHOULD THEN PULL TO THE EAST THROUGH THE AFTERNOON HOURS...WITH THE STRONGEST STORMS EXPECTED OVER THE MISSISSIPPI COAST BY THE EARLY EVENING HOURS. THE COLD FRONT AND SEVERE WEATHER ASSOCIATED WITH THE STRONG OCCLUDED LOW PRESSURE SYSTEM OVER THE MIDWEST WILL FINALLY CLEAR THE FORECAST AREA LATE TOMORROW NIGHT AS CONVECTION CLEARS THE COASTAL WATERS. AS THE MAIN UPPER LEVEL TROUGH AXIS ALSO PULLS TO THE EAST...A MORE ZONAL FLOW PATTERN WILL SET UP IN THE UPPER LEVELS ACROSS THE AREA. IN THE LOW TO MID LEVELS...STRONG RIDGING WILL TAKE HOLD. EXPECT SOME COLD AIR ADVECTION BEHIND THE FRONT...WITH READINGS FALLING BACK TO NEAR NORMAL FOR SATURDAY AND SUNDAY. HOWEVER...CLEAR SKIES AND LIGHT WINDS COULD LEAD TO SOME BELOW NORMAL OVERNIGHT LOWS SATURDAY NIGHT INTO SUNDAY MORNING. .LONG TERM... HEADING INTO NEXT WEEK...A MUCH MORE BENIGN WEATHER PATTERN LOOKS TO TAKE HOLD OF THE REGION. THE LOW LEVELS WILL BE DOMINATED BY RIDGING SET UP TO THE EAST OF THE AREA. AS A RESULT...A PERSISTENT ONSHORE FLOW WILL BE THE RULE FROM SUNDAY NIGHT THROUGH THE MIDDLE OF THE WEEK. THIS ONSHORE FLOW WILL ALLOW FOR INCREASED HUMIDITY BY MID-WEEK AND A RETURN TO ABOVE NORMAL TEMPERATURES. OVERALL...A MORE LATE SPRING FEEL TO THE AIR IS EXPECTED. IN THE UPPER LEVELS...A SERIES OF WEAK SHORT WAVE TROUGHS WILL SWING FROM THE FOUR CORNERS INTO THE MIDWEST. THESE SHALLOW SYSTEMS SHOULD TRANSLATE INTO THE MID-LEVELS...BUT DO NOT EXPECT A SURFACE REFLECTION WITH THIS FEATURES TO IMPACT THE REGION. GIVEN THE LACK OF LOW LEVEL FORCING...DO NOT EXPECT MUCH AS THESE SYSTEMS PASS THROUGH. THERE MAY BE JUST ENOUGH FORCING ALOFT TO SPARK ISOLATED CONVECTION LATE MONDAY INTO MONDAY NIGHT. HAVE KEPT LOW POPS IN TO REFLECT THIS...BUT ANY CONVECTION WILL REMAIN VERY WEAK. ANOTHER SIMILAR SYSTEM WILL PASS THROUGH ON WEDNESDAY WITH SIMILAR EFFECTS. && .AVIATION... AREAS WITH CIGS 025-030 WILL CONTINUE LATE THIS AFTERNOON...THEN MORE WIDESPREAD MVFR CATEGORY CIGS ARE EXPECTED TO DEVELOP AND THESE CLOUD DECKS SHOULD LOWER TO IFR CATEGORY 06-09Z. WINDS WILL REMAIN UP NEAR 10 KNOTS ALL NIGHT TONIGHT OR SLIGHTLY HIGHER WITH OCCASIONAL GUSTS 15-20 KNOTS...SO THIS WILL PREVENT ANY SUBSTANTIAL VSBY RESTRICTIONS. THE AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE RISK COULD START FROM NEAR KBTR TO KMCB DURING THE LATE MORNING...SO HAVE INCLUDED PROB30 FOR STRONG TSRA. CHANCE OF STRONG TO SEVERE TSRA FOR THE REMAINDER OF TAFS WILL BE MAINLY AFTER 18Z...SO WILL ADD MENTION OF TSRA WITH THE 00Z TAF PACKAGE. 22/TD && .MARINE... GRADIENT FLOW WILL CONTINUE TO INCREASE THROUGH THE EVENING HOURS ACROSS ALL OF THE MARINE ZONES. EXPECT SMALL CRAFT EXERCISE CAUTION CONDITIONS WITH WINDS OF 15 TO 20 KNOTS AND INCREASINGLY ROUGH SEAS TO DEVELOP OVER THE MARINE ZONES TONIGHT AND REMAIN IN PLACE THROUGH SATURDAY MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE MIDWEST AND A COLD FRONT PUSHES THROUGH THE FORECAST AREA. WINDS WILL BE OUT OF THE SOUTH THROUGH TOMORROW EVENING...BUT WILL SHIFT TO THE WEST AND NORTHWEST TOMORROW NIGHT. WINDS WILL DROP BACK TO AROUND 10 KNOTS SATURDAY AFTERNOON INTO SATURDAY NIGHT AS HIGH PRESSURE BECOMES CENTERED OVER THE GULF SOUTH. THESE LIGHTER WINDS AND CALMER SEAS CAN BE EXPECTED TO CONTINUE INTO SUNDAY. HEADING INTO SUNDAY NIGHT AND MONDAY...WINDS WILL ONCE AGAIN TURN BACK TO A SOUTHEASTERLY COMPONENT. AS ANOTHER SYSTEM MOVES INTO THE PLAINS STATES ON MONDAY...WINDS WILL ONCE AGAIN INCREASE TO AROUND 15 KNOTS. THE PRESSURE GRADIENT BETWEEN THE RIDGE OVER THE EASTERN GULF AND THE STORM SYSTEM IN THE PLAINS AND MIDWEST WILL CONTINUE TO INCREASE INTO TUESDAY...WITH A RETURN TO EXERCISE CAUTION CONDITIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 83 52 75 / 20 60 20 0 BTR 68 85 53 77 / 20 40 10 0 ASD 68 81 59 77 / 20 50 20 0 MSY 70 84 57 78 / 20 40 20 0 GPT 68 79 61 78 / 20 50 30 0 PQL 65 79 61 78 / 20 50 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, Apr 14, 6:08 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 608 PM CDT THU APR 14 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-152315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 608 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ON THE TIDAL LAKES AND ALL COASTAL WATERS TONIGHT. SOUTHERLY WINDS OF 15 TO 20 KNOTS ARE EXPECTED IN ADVANCE OF A COLD FRONT THAT WILL MOVE ACROSS THE COASTAL WATERS DURING THE DAY ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE IN THE DAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY...WITH THE GREATEST RISK ACROSS MUCH OF SOUTH MISSISSIPPI AND THE NORTHSHORE OF LAKE PONTCHARTRAIN. THE MAIN SEVERE WEATHER RISK WILL BE DURING THE DAYTIME HOURS FROM SOUTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA...AND IN THE LATE AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI. STRONG...POSSIBLY DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE ALONG WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. STRONG SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY ACROSS THE TIDAL LAKES AND COASTAL WATERS. HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BECOME NECESSARY FRIDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:54 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 36 min |
| Apr 15, 3:26 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 34 min |
| Apr 15, 3:45 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 30 min |
| Apr 15, 3:52 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 5 more | 6 hr |
| Apr 15, 3:55 PM CDT | Gale Warning | LIX | 6 hr | |
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 67 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 33 min |
| Apr 15, 4:56 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 34 min |
| Apr 15, 5:01 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Tangipahoa | 29 min |
| Apr 15, 5:22 PM CDT | Tornado Warning | LIX | Washington | 23 min |
| Apr 15, 5:42 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 48 min |
| Apr 15, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 64 min |
| Apr 15, 3:18 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 27 min |
| Apr 15, 3:41 PM CDT | Tornado Warning | LIX | Amite, Pike | 34 min |
| Apr 15, 4:09 PM CDT | Tornado Warning | LIX | Pike, Walthall | 36 min |
| Apr 15, 6:16 PM CDT | Tornado Warning | LIX | Pearl River | 29 min |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.